Ohio, 2004

Damaging Wind in Ohio, June 9, 2004

June 9, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 9, 5:32 PM EST, 38 minutes earlier.

Area forecast discussion, Jun 9, 5:32 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
630 PM EDT WED JUN  9 2004

UPDATE ISSUED FOR NEW SEVERE THUNDERSTORM WATCH ACRS THE NRN ZONES.
TSTMS APPEAR TO BE DIURNALLY DRIVEN...BUT CDFNT CONTS TO SAG SWD.
MAIN PROBLEM OVRNGT LKS TO BE HEAVY RAINFALL SO WL CONT TO MONITOR
CLOSELY.

&&
.PREVIOUS DISCUSSION...

COLD FRONT SAGGING SLOWLY SOUTH ACROSS THE GREAT LAKES WILL FOCUS
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
TONIGHT...INITIALLY IN THE NORTHERN ZONES AND MOVING SOUTH BY
DAYBREAK. THE FRONT WILL BECOME STATIONARY ACROSS WEST VIRGINIA ON
THURSDAY NIGHT AND START MOVING BACK NORTH AS A WARM FRONT ON
SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ALONG THE
FRONTAL ZONE INTO THE WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.

&&

15
Hazardous weather outlook, Jun 9, 12:15 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
115 PM EDT WED JUN 9 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-102216-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
115 PM EDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA..AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT
MAINLY IN THE NORTHERN HALF OF WESTERN PENNSYLVANIA AND PORTIONS OF
EAST CENTRAL OHIO. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN
SEVERE THREATS ALTHOUGH LOCALIZED HEAVY RAINS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY TONIGHT.

In the hours before

Special weather statement, Jun 9, 12:26 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT WED JUN 9 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-092124-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
126 PM EDT WED JUN 9 2004

...SEVERE WEATHER OUTLOOK...

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT
MAINLY IN THE NORTHERN HALF OF WESTERN PENNSYLVANIA AS WELL AS PARTS
OF EAST CENTRAL OHIO. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WIND AND LARGE HAIL ALTHOUGH LOCALIZED HEAVY RAINFALL IS
ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AS WELL AS OTHER
OFFICIAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 9, 3:53 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT WED JUN 9 2004

OHZ040-041-PAZ007>009-013-092216-
CARROLL OH-COLUMBIANA OH-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA-
453 PM EDT WED JUN 9 2004

...THUNDERSTORMS SCATTERED ACROSS YOUR AREA...

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A FEW
THUNDERSTORMS MOVING ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.  THE STORMS WERE MOVING TOWARD THE EAST AT 20 MILES AN
HOUR.  WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE, ALONG WITH
FREQUENT LIGHTNING.  BRIEF HEAVY DOWNPOURS COULD CAUSE WATER TO POND
ON ROADS.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  NEVER TAKE COVER
UNDER A TREE.  KEEP ALERT FOR UPDATES OR POSSIBLE WARNINGS.

REHAK
Special weather statement, Jun 9, 4:54 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT WED JUN 9 2004

OHZ039>041-048-PAZ007>009-013>016-020-022-023-WVZ001-100200-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-
COSHOCTON OH-FOREST PA-HANCOCK WV-INDIANA PA-JEFFERSON PA-
LAWRENCE PA-MERCER PA-TUSCARAWAS OH-VENANGO PA-
554 PM EDT WED JUN 9 2004

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT WEDNESDAY
EVENING FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
ARMSTRONG         BEAVER           BUTLER           CLARION
FOREST            INDIANA          JEFFERSON        LAWRENCE
MERCER            VENANGO.

IN WEST VIRGINIA...
HANCOCK.

IN OHIO...
CARROLL          COLUMBIANA       COSHOCTON        TUSCARAWAS.

<<< CALL TO ACTION >>> REMEMBER A SEVERE THUNDERSTORM WATCH MEANS
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE
WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
Local storm report, Jun 9, 5:33 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     3 N ROUSEVILLE          41.51N 79.69W
06/09/2004                   VENANGO            PA   FIRE DEPT/RESCUE

            TREES DOWN BETWEEN RT8...RT428 AND RT417.

&&
Special weather statement, Jun 9, 6:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT WED JUN 9 2004

OHZ048-057-100036-
COSHOCTON OH-MUSKINGUM OH-
710 PM EDT WED JUN 9 2004

...STRONG THUNDERSTORMS APPROACHING FROM THE WEST...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS
APPROACHING COSHOCTON AND MUSKINGUM COUNTIES FROM THE WEST.  THESE
STORMS SHOULD AFFECT THESE TWO COUNTIES BETWEEN 7:15 AND 8:30 PM AS
THEY MOVE TOWARD THE EAST AT 20 MILES AN HOUR.

WIND GUSTS TO 50 MILES AN HOUR ARE POSSIBLE, ALONG WITH FREQUENT
LIGHTNING.  WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  STAY
TUNED FOR UPDATES OR POSSIBLE WARNINGS.

The radar

The Pittsburgh radar (KPBZ), 132 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coshocton

When
June 9, 6:10 PM EST
Where
Coshocton County, Plainfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
40.200, -81.717

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403949.